Weaning off meds ... when does it get bad?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 5/21/2007 10:10 AM (GMT -7)   
I'm just curious. People say you go through "withdrawals" (brain zaps, etc) when quitting antidepressants. But when does this happen? Does it happen at each step? I mean, do you get symptoms every time you cut back a little, having to go through it multiple times? Or does it only happen at the end when you stop that final tiny dosage, however small?
 
Also, the literature states something like 30% of people experience withdrawal symptoms ... implying 70% have no withdrawal symptoms? From posts I've read it seems nearly everyone gets them. Does anyone know what the real truth is here?

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 5/21/2007 3:30 PM (GMT -7)   
Sunnivara
I really believe that everyone is different. And I also think that the ones that haven't had withdrawals are least likely to post about it.
I started having them right after I missed my second dose. Then it just got stronger and more symptons at every angle it seemed.
Mine lasted hard for 3 months,and then after a year I was finally able to breath.
Keep in mind though,I was on 3 different meds for 10 years and that was the first time I had been off of them.

Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.
www.healingwell.com/donate


www.myspace.com/ShynSassy315

"I am woman,hear me roar one day and cry the next!!!"


Dayle
New Member


Date Joined May 2007
Total Posts : 6
   Posted 5/23/2007 1:06 PM (GMT -7)   
I weaned myself off zoloft and had no problems till 2 months after. I crashed. My world fell in.
Please be careful to go very slowly. I went back on the zoloft and I can't get mysef back.
I would take anything to be me again. I could kick myself for what i did.

Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 5/23/2007 6:02 PM (GMT -7)   
ShynSassy said...
Sunnivara
I really believe that everyone is different. And I also think that the ones that haven't had withdrawals are least likely to post about it.
I started having them right after I missed my second dose. Then it just got stronger and more symptons at every angle it seemed.
Mine lasted hard for 3 months,and then after a year I was finally able to breath.
Keep in mind though,I was on 3 different meds for 10 years and that was the first time I had been off of them.

Shy

So you didn't have withdrawal symptoms just from cutting back on dosages, only when you quit taking that last pill? How low a dose was that last pill? How long did you take to taper off? Did you quit all 3 meds at the same time?

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 5/24/2007 4:45 AM (GMT -7)   
I didn't cut back at all.Just stopped taking them.
Yes I stopped all 3 at the same time and I am sorry but I do not remember what the dosages were ( I was out of it,and it was almost 3 years ago)
I was taking Wellbutrin,Tranxene,and Tylenol 3 w/codeine




Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.
www.healingwell.com/donate


www.myspace.com/ShynSassy315

"I am woman,hear me roar one day and cry the next!!!"


atucla
New Member


Date Joined May 2007
Total Posts : 5
   Posted 5/24/2007 12:22 PM (GMT -7)   
Hi, if you have time check out my blog Coming off Anti-depressants.
 
I'm taking it really slow though. Reducing my medication 25% every two weeks bc of reading the experiences of ppl who just stopped. With my job and as a newly wed, I can't afford to go thru major withdrawals. I've had some symptoms like brain zaps, but nothing too horrendous. Overall, doing pretty well, although I'm not at the final stage where I stop completely.

bdr1
Regular Member


Date Joined Aug 2005
Total Posts : 121
   Posted 5/24/2007 7:29 PM (GMT -7)   
Katelynn -- have you ever been treated for Bipolar?

CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 616
   Posted 5/24/2007 10:24 PM (GMT -7)   
Why does everyone seem to feel the need to go off their meds?  I just don't get it.  I feel rotten and miserable and would kill for a pill that would make me feel better.  Can't somebody make one of those?   Or three, or however many it takes to work.  I have no qualms about taking meds if they help. 
 
I lost all my coping mechanisms after many years of constant, incredibly stressful employment with no relief, no opportunity to relax, no breaks at all.  Oh, and five years of marriage to an Autistic husband, the "bubble-boy".  Chronic migraines for 34 years, bad knees for 30, and major back problems for 20.  Constant pain can really bring you down.   I finally couldn't fight everything anymore.  I crashed and burned.  So, now I get to add chronic depression, and anxiety/panic disorder.  I couldn't function anymore.  I'd take as many pills(as prescribed) as is took to feel normal again.  Heck, if I could just take an aspirin for a headache and have it go away, that would be progress.  I don't feel any less of a person if I have to take meds to feel better.  I don't know why so many people feel a stigma about having to take meds to cope with chemical imbalances.  It's not that we are weaker beings, our systems just react different.
 
I've been on and off so many meds, some with no side effects, some because of side effects.  Everybody is different.  The only thing that bothers me is when I see people stopping meds cold turkey.  That can be very dangerous, and depending on the drug(s), it could be deadly.
 
I'm too drained to ramble anymore.
Leigh Ann cool

"The weather is here, I wish you were beautiful."
                                             - Jimmy Buffett


Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 5/25/2007 8:39 AM (GMT -7)   
CRANKY 1 said...
Why does everyone seem to feel the need to go off their meds?  I just don't get it.  I feel rotten and miserable and would kill for a pill that would make me feel better.  Can't somebody make one of those?   Or three, or however many it takes to work.  I have no qualms about taking meds if they help. 
Oh, I'm not considering going off meds just to suffer. It's just that pharmaceutical drugs have so many nasty side effects and, so far, the Zoloft just hasn't done much for me. It's helped slightly with general anxiety but has done nothing for the depression or social anxiety. I've never tried natural remedies of any sort and there are several supplements out there that claim to be helpful ... St. John's Wort, SAM-e, 5-HTP, and Rhodiola Rosea .... so I just thought I should give them a try before trying another pharm drug. However, I don't think it's a good idea to take any of these supplements while taking antidepressants so I would need to wean off the Zoloft before making the switch.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 5:34 PM (GMT -7)
There are a total of 2,731,854 posts in 300,973 threads.
View Active Threads


Who's Online
This forum has 151131 registered members. Please welcome our newest member, veris.
310 Guest(s), 8 Registered Member(s) are currently online.  Details
Helgramite, CompositionNotebook, Michael_T, Xmaslover, Girlie, London Lurker, Tall Allen, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer